The Annals of Probability

Stationary blocking measures for one-dimensional nonzero mean exclusion processes

Maury Bramson and Thomas Mountford

Full-text: Open access

Abstract

The product Bernoulli measures $\rho_\alpha$ with densities $\alpha$, $\alpha\in [0,1]$, are the extremal translation invariant stationary measures for an exclusion process with irreducible random walk kernel $p(\cdot)$. In $d=1$, stationary measures that are not translation invariant are known to exist for specific $p(\cdot)$ satisfying $\sum_xxp(x)>0$. These measures are concentrated on configurations that are completely occupied by particles far enough to the right and are completely empty far enough to the left; that is, they are blocking measures. Here, we show stationary blocking measures exist for all exclusion processes in $d=1$, with $p(\cdot)$ having finite range and $\sum_x xp(x)>0$.

Article information

Source
Ann. Probab., Volume 30, Number 3 (2002), 1082-1130.

Dates
First available in Project Euclid: 20 August 2002

Permanent link to this document
https://projecteuclid.org/euclid.aop/1029867122

Digital Object Identifier
doi:10.1214/aop/1029867122

Mathematical Reviews number (MathSciNet)
MR1920102

Zentralblatt MATH identifier
1042.60062

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]

Keywords
Exclusion processes stationary measures blocking measures

Citation

Bramson, Maury; Mountford, Thomas. Stationary blocking measures for one-dimensional nonzero mean exclusion processes. Ann. Probab. 30 (2002), no. 3, 1082--1130. doi:10.1214/aop/1029867122. https://projecteuclid.org/euclid.aop/1029867122


Export citation

References

  • BRAMSON, M., LIGGETT, T. M. and MOUNTFORD, T. (2002). Characterization of stationary measures for one-dimensional exclusion processes. Ann. Probab. To appear.
  • EVANS, L.C. (1998). Partial Differential Equations. Amer. Math. Soc., Providence, RI.
  • FERRARI, P. A., LEBOWITZ, J. L. and SPEER, E. (2001). Blocking measures for asy mmetric exclusion processes via coupling. Bernoulli 7 935-950.
  • KIPNIS, C. and LANDIM, C. (1999). Scaling Limits of Particle Sy stems. Springer, Berlin.
  • LIGGETT, T. M. (1975). Ergodic theorems for the asy mmetric simple exclusion process. Trans. Amer. Math. Soc. 213 237-261.
  • LIGGETT, T. M. (1976). Coupling the simple exclusion process. Ann. Probab. 4 339-356.
  • LIGGETT, T. M. (1985). Interacting Particle Sy stems. Springer, Berlin.
  • LIGGETT, T. M. (1999). Stochastic Interacting Sy stems: Contact, Voter and Exclusion Processes. Springer, Berlin.
  • MOUNTFORD, T. (2001). An extension of a result of Andjel. Ann. Appl. Probab. 11 405-418.
  • REZAKHANLOU, F. (1991). Hy drody namic limit for attractive particle sy stems on Zd. Comm. Math. Phy s. 140 417-448.
  • SMOLLER, J. (1983). Shock Waves and Reaction-Diffusion Equations. Springer, Berlin.
  • SPITZER, F. (1970). Interaction of Markov processes. Adv. Math. 5 246-290.
  • MINNEAPOLIS, MINNESOTA 55455 E-MAIL: bramson@math.umn.edu DÉPARTEMENT DE MATHÉMATIQUES ÉCOLE POLy TECHNIQUE FÉDÉRALE DE LAUSANNE ECUBLENS CH 1015 SWITZERLAND E-MAIL: thomas.mountford@epfl.ch